Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 47, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 26, 2019, 7:23 AM EDT for Crawford County, Morrow County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 7:23 AM EDT (11:23 UTC)
- Expired
- May 26, 2019, 7:58 AM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
368
WUUS51 KCLE 261123
SVRCLE
OHC033-117-261215-
/O.NEW.KCLE.SV.W.0047.190526T1123Z-190526T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
723 AM EDT Sun May 26 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Morrow County in north central Ohio...
Crawford County in north central Ohio...
* Until 815 AM EDT.
* At 723 AM EDT, severe thunderstorms were located along a line
extending from near Sycamore to 6 miles southwest of Bucyrus to
near Cardington, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Bucyrus, Mount Gilead, Galion, Crestline, Cardington, Ashley, New
Washington, Chesterville, Chatfield, Sparta, Benton, Edison,
Marengo, Tiro, Fulton, North Robinson, Oceola, Sulpher Springs,
Iberia and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4036 8293 4041 8293 4042 8302 4048 8302
4049 8296 4064 8296 4064 8286 4070 8286
4070 8311 4099 8311 4099 8273 4071 8273
4071 8262 4067 8265 4055 8262 4055 8264
4034 8265
TIME...MOT...LOC 1123Z 267DEG 41KT 4094 8309 4073 8305 4050 8300
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
427
WWUS51 KCLE 261144
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
744 AM EDT Sun May 26 2019
OHC033-117-261215-
/O.CON.KCLE.SV.W.0047.000000T0000Z-190526T1215Z/
Morrow OH-Crawford OH-
744 AM EDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR MORROW AND EASTERN CRAWFORD COUNTIES...
At 744 AM EDT, severe thunderstorms were located along a line
extending from near New Washington to Crestline to near Lexington to
Sparta, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mount Gilead, Galion, Crestline, New Washington, Chesterville,
Sparta, Marengo, Tiro, Fulton, North Robinson, Sulpher Springs,
Iberia and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4064 8285 4070 8285 4071 8291 4099 8293
4099 8273 4071 8273 4071 8262 4067 8265
4055 8262 4055 8264 4034 8265 4034 8269
4035 8282
TIME...MOT...LOC 1144Z 262DEG 43KT 4099 8279 4078 8271 4064 8268 4042
8268
HAIL...<.75IN
WIND...60MPH
$$565
WWUS51 KCLE 261158
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
758 AM EDT Sun May 26 2019
OHC033-117-261208-
/O.CAN.KCLE.SV.W.0047.000000T0000Z-190526T1215Z/
Morrow OH-Crawford OH-
758 AM EDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR MORROW AND EASTERN CRAWFORD
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4064 8285 4070 8285 4071 8291 4099 8293
4099 8273 4071 8273 4071 8262 4067 8265
4055 8262 4055 8264 4034 8265 4034 8269
4035 8282
TIME...MOT...LOC 1156Z 267DEG 41KT 4100 8260 4079 8252 4065 8249 4043
8249
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:01 AM EDT, 22 minutes earlier.
Area forecast discussion, May 26, 7:01 AM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 701 AM EDT Sun May 26 2019 .SYNOPSIS... A cold front will slowly push south across the area late this afternoon, settling south of the area by Monday morning. The front will remain between the southern Great Lakes and Ohio valley through the day Monday before lifting north through the area Monday night into Tuesday, remaining north of the area through midweek. An unsettled weather pattern will remain over the region much of next week. && .NEAR TERM /THROUGH MONDAY/... Area of precip working into the area from the west has led to fairly drastic changes with this forecast update. Went near 100% pops for the next couple of hours as this area of precip moves east across the area. Expecting a slow diminish of the overall intensity, with the best chances for stronger convection confined to areas south of US-30 through about 10 AM. Overall, not much has change with the latest forecast thinking for this afternoon, however the extent of this precip and upstream radar returns in IN owe to higher confidence in slower/lesser destabilization through the afternoon, with extensive mid level cloud shield extending back to IA/MO. Original discussion... Immediate focus this morning is upstream convection across IN moving eastward towards western OH. This activity, associated with an MCV in a broad westerly mid level flow regime and in the vicinity of the right entrance region of a northward retreating upper jet streak, is persisting eastward with a few severe wind reports in far western IN. However, hi-res guidance suggests this activity to slowly diminish in intensity as it moves into an increasingly stable environment. This should result in more disorganized/scattered shower and thunder activity moving into the southwest part of the area this morning, quickly moving eastward across the area through midday. The highest pops will be across the southwest part of the forecast area, but the more organized storm activity and potential for stronger convection should dive south of the forecast area towards central/southern OH where better instability resides. A stronger MCV/mid level energy will eject eastward out of the Mississippi valley this morning and move through central/southern OH this afternoon. There should be a bit of a lull in precip activity late morning/midday through mid afternoon, which will allow for weak/modest destabilization ahead of a southward advancing cold front approaching the area. 500 mb jet max will streak eastward through the southern Great Lakes this afternoon, allowing for good deep layer bulk shear. The main limiting factor to severe thunderstorm potential across the area this afternoon is the amount of instability realized with the morning convective cluster delaying/minimizing destabilization. There is also an incoherent surface forcing mechanism with the synoptic surface front/best low level convergence well north of the area during this time. However, expect scattered storms to fire, which pose a limited severe thunderstorm risk across the area. Poor mid level lapse rates will also be entrenched across the region. Agree with the early morning SPC Day 1 Outlook with the best severe chances south of the area today where better low level lapse rates, instability, and surface forcing with the probable outflow boundary from the morning convection coincide. Kept pops generally in the chance range for the area, but opted for some low likely pops south, especially this afternoon. Precip chances diminish quickly after 03Z, with the surface front pushing south of the area by 06Z- 09Z. Monday will be dry across the area through late afternoon with brief ridging drifting across the area before the frontal boundary returns northeast towards the area by Monday night. For temperatures today, went close to the higher side of guidance, with upper 70s to around 80 for most of the area. Lows tonight will be in the low 50s to low 60s. Highs Monday will be int he low 70s near the lake to mid/upper 70s inland. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Warm front will be returning to northern Ohio by Monday evening with increasing chances of showers/thunderstorms. The frontal boundary will then remain across the region with additional chances of showers/thunderstorms through Wednesday night. May need to watch for some locally heavy rainfall with the periods of rain moving across the region with each ripple of low pressure in the middle level flow. The strongest thunderstorms may occur on Tuesday if the model timing is correct. Trying to time these ripples will be difficult with each model handling them differently. Tuesday and Wednesday should see highs range from the mid 70s to mid 80s. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Models indicate that a stronger cold front will sweep across the area on Thursday with a round of stronger thunderstorms possible. High pressure then builds into the central Great Lakes by Friday morning and may persist into Saturday. So a couple days with no mention of showers/thunderstorms seems like the forecast to go with for now. Highs through the long term should be very close to seasonal averages. && .AVIATION /12Z Sunday THROUGH Thursday/... An area of SHRA/TSRA will drift east across the area this morning, with some intermittent reductions to MVFR and possibly IFR. The best thunder threat after 12Z through 16Z will be across KMFD and KCAK. A mid level wave tracks across the region this afternoon/evening as a cold front tracks south into the area. This has a chance to produce additional scattered TSRA however too uncertain at this point for pinning down the exact area, timing and coverage of any storms. Will opt for VCTS mentions at the sites with highest confidence in TSRA at this point. Threat for TSRA/SHRA should end around or shortly after the 00Z-03Z timeframe. Westerly winds will persist into the afternoon, but will veer more northerly by this evening as the front moves through, but winds will be light at this point. OUTLOOK...Non-VFR possible for periods of time through Thursday, primarily centered around rounds of convection. && .MARINE... Cold front will cross the lake by the afternoon then stall across southern Ohio overnight. Strongest winds will be just ahead of the front from the southwest/west then shift around to the east overnight as high pressure moves east across the central Great Lakes reaching western Quebec by Monday morning. A frontal boundary will then meander near Lake Erie Monday through Wednesday. Southwesterly winds may increase to around 15 knots on Wednesday which may build waves to 2 to 4 feet. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...MM LONG TERM...MM AVIATION...Greenawalt MARINE...Greenawalt
Hazardous weather outlook, May 26, 5:09 AM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 509 AM EDT Sun May 26 2019 OHZ027>033-036>038-047-270915- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox- 509 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms this afternoon may approach strong to severe limits, with strong winds and hail possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>014-017>023-089-PAZ001>003-270915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 509 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 6:17 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
617 AM EDT Sun May 26 2019
OHZ017-027-036-261115-
Wyandot-Marion-Hancock-
617 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MARION...
WYANDOT AND SOUTHERN HANCOCK COUNTIES...
At 616 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Ottawa to 7 miles east of Lima.
Movement was east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4105 8387 4099 8342 4099 8314 4091 8311
4074 8311 4046 8321 4046 8325 4051 8325
4051 8342 4068 8342 4070 8344 4071 8349
4082 8351 4082 8388
TIME...MOT...LOC 1016Z 265DEG 33KT 4100 8406 4078 8398 4056 8405Special weather statement, May 26, 7:13 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
713 AM EDT Sun May 26 2019
OHZ018-019-027>029-261200-
Crawford-Seneca-Wyandot-Huron-Richland-
713 AM EDT Sun May 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HURON...
NORTHWESTERN RICHLAND...SENECA...EASTERN WYANDOT AND CRAWFORD
COUNTIES...
At 712 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Riegel to near Sycamore to
Morral. Movement was east at 40 mph. Wind gusts up to 50 mph are
possible with these storms.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4115 8342 4128 8256 4098 8254 4071 8255
4071 8285 4070 8286 4070 8330 4069 8330
4069 8332 4096 8332
TIME...MOT...LOC 1112Z 267DEG 31KT 4109 8330 4097 8324 4070 8324Local storm report, May 26, 7:15 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
715 AM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM TSTM WND GST 2 SW FINDLAY 41.02N 83.67W
05/26/2019 M49 MPH HANCOCK OH ASOS
ASOS STATION KFDY FINDLAY.
&&
DKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:17 AM EDT | Special Weather Statement | CLE | Hancock, Marion, Wyandot | 58 min |
| May 26, 6:58 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 47 min |
| May 26, 7:13 AM EDT | Special Weather Statement | CLE | Crawford, Huron, Seneca, Wyandot | 47 min |
| May 26, 7:50 AM EDT | Special Weather Statement | CLE | Ashland, Holmes, Huron, Knox, Medina, Richland and 1 more | 40 min |
| May 26, 8:33 AM EDT | Special Weather Statement | CLE | Cuyahoga, Holmes, Lorain, Medina, Stark, Summit and 1 more | 42 min |
| May 26, 9:08 AM EDT | Special Weather Statement | CLE | Mahoning, Portage, Stark, Summit, Trumbull | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.